MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO MIS; CREO MIS LOCKING CAP

GLOBUS MEDICAL, INC. CREO MIS; CREO MIS LOCKING CAP
Model Number 1134.0010
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No part was available for review.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a creo mis locking cap was found loose post operatively.
 
Additional Manufacturer Narrative
It was reported that a revision was needed to replace a creo mis locking cap that was found loose post operatively.Pd was contacted for clarity of an x-ray image that appeared to show the left l5 locking cap out of the tulip and rotated on a 90°.The original surgery was completed (b)(6) 2024, and the locking cap was seen migrated in images taken on (b)(6) 2024.Pd support went to the revision case on (b)(6) 2024.Review of pre-op images and confirmation from the rep showed that there was significant overlap of the mis tulips while reducing.It was also seen that the l5 screw was inserted further into the pedicle than the other screws.It was stated that the locking caps were locked down with the stabilizer cuffs on, use of the counter torque, and with the correct 8nm handle (confirmed with a torque reader).The revision was on the left side only, where upon opening it was seen the cap was rotated 90° outside of the tulip.All three (3) locking caps were removed and examined.The s1 locking cap had wear marks consistent with typical final tightening, the l4 cap had little to no wear on the bottom of the cap, and the l5 locking cap had significant wear in a ring around the outer edges of the bottom of the cap.The wear seen on the outside of the l5 cap provides evidence that the cap was reducing the rod along the angle the tulip was being forced into, meaning the cap may have not been able to normalize onto the rod.Under the forces that were described by the surgeon and rep/observed through the pre-op plan, it's possible to achieve a false positive during final tightening if the handle reaches 8nm of torque while the cap is reducing the rod at an angle.After the extended tabs are broken and the force from the angulation of the construct is relieved, space may be introduced between the rod and cap which may contribute to future loosening.The l5 locking cap did not show wear that is consistent with typical final tightening, which provides further evidence that the possible false positive tightening may have occurred in the original procedure, giving the cap a greater potential to be loose post-op.Although the cap does not show the typical wear of final tightening and there is evidence of high angles within the construct that may have prevented the cap from originally seating flush to the rod, exact surgical conditions cannot be replicated.Therefore, the exact cause of the cap migrating from the tulip or the timing of the migration cannot be determined.Product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.
 
Event or Problem Description
It was reported that a revision was needed to replace a creo mis locking cap that was found loose post operatively.

Brand Name
CREO MIS
Common Device Name
CREO MIS LOCKING CAP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21039567
Report Number3004142400-2024-00311
Device Sequence Number8419835
Product Code MNH
UDI-Device Identifier00889095071139
UDI-Public00889095071139
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1134.0010
Device Lot NumberBAC31ANC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown